... taking it.So I worry about taking it.Has anyone stopped taking it and if so what happened when you stopped
How long have you taken it? Well for me I took it for two weeks before I noticed well actually my wife noticed that I was very nice as she said it. I also had some of those reactions to it mood swings dizziness passing out so much that I went to the ER. I stopped it but had to step it down to let my body off of it easy. But talk with your Doctor about it. If you stop it you must gradually reduce the amount. God Bless...
You need to talk to your Dr. to taper you down slow. If you do this then you should be fine.
It should go smoothe for you when you decrease your dosage and go slow, so try not to be worried and please don't think about what others have said, because then you may become anxious. If you are taking the Cymbalta for depression, it could cause a little anxiety if you allow it to, as anxiety is the flip side of the coin of depression. I believe you will do fine with the help of your doctor ... no worries
I hope this has helped ... pamee
Cbwm, please don't pay too close attention to "withdrawal horror stories." You are in charge of your body, and a friend once told me that if you do get withdrawals, you did something wrong. It's all about a taper plan, and the slower the better. Maybe you need this medication for rest of your life, so please take it easy and be gentle with yourself.
I have also heard these horror stories about coming off cymbalta. My pain doctor won't even prescribe it for this reason. If you have just started it, it may be the one for you, but if you feel it isn't helping at all, then time for a change, but as the others have stated, you must wean from it slowly to reduce the withdrawals. It does work for many, so don't believe everything you read or hear. There is quite the array of these type of meds that do help people with fibromyalgia pain. I personally don't really believe in treatment just for fibromyalgia with drugs, but everyone is different. I wish you the best in what ever you choose...
Hello cbwm. I was on Cymbalta and after being on it for several years developed a late severe reaction to the drug. Immediately stopped taking it. And had no issues in doing so. My body has a high tolertance to most any drug and only because of that reason have little or any discomfort in stopping when it is time to do so. Having said this, you should plan along with your doctors input, a taper. Regards pledge
Never be afraid of something because of horror stories you've heard. It hinders your health and well being because of something that may not be true. All antidepressants have to be tapered off of. If you stop them abruptly, yes you have withdrawal, but if you work with your doc to stop it you will be ok. I wouldn't not take or stop a drug if it was helping me, just because of stories I heard.
If you "have to stop" it should be because the prescribing physician and you have come to this decision together, and that Dr should be the one to direct how this should take place. I was on it for only 3-weeks and we took 2-weeks to scale it down. My friend with Fybro was on it for 6-months and took it upon herself to stop and she was sick for weeks, even after "tapering" but she did all this without her Doctor's knowledge or approval. Hope this helps.
Hello cbwm and hope you find what you are looking for in the way of supportive answers and a friendly environment here. I was taking cymbalta and had no side effects. It was a fantastic med which I was taking for depression. I didn't have any side effects at all when it came time for me to see how I could do on my own and without the aid of psych meds. Every "body" is different. Don't go on just the horror stories because there are also plenty of GREAT stories out there, too. Don't let some bad experiences sway your decision to take it or not to take it. Your experience could just as well be among those who have a positive outcome and one just like mine. I was on this med for many years, too.
First, let me tell you that my response may get a little long so I want to apologize for that in advance... My step-daughter was on Cymbalta for the same reason that you are and also to help her with depression. Well... she got pregnant while on it, and she told her OB doctor and the doctor who prescribed it as soon as she found out that she was pregnant. They lowered her dose, (I don't remember what dose they lowered her to... ), and they told her that her and the baby would be ok. Well... she had the baby, my little grandson... and for the first 24 hours everything with him was fine, but then the nurses started to see signs of drug withdrawal in him. He ended up having to stay in the hospital for almost 3 weeks!! She was Breastfeeding and wanted to continue to nurse him so they had to wean her off of the Cymbalta also! She really didn't have much withdrawal because she was an adult and they weaned her.
And once they knew what was wrong with the baby, and they tested him to make sure that it was the Cymbalta that he was having withdrawal from, they were able to treat both of them for drug withdrawal and they were fine, but my poor little grandson went through hell from the withdrawal until they were able to find out what was going on! I am not telling you not to take cymbalta, what I am suggesting to you is that if you do take it, PLEASE make sure that you wean off of it slowly... if you do , you should have no withdrawal. I do know that my stepdaughter had success with Cymbalta... it helped her with her Fybro and her depression! Now that she is nursing and is weaned off of it she is on something else that is safe for the baby, but she is planning to go back on it once she stops breastfeeding! I think that the horrible stories that you have heard have come from people who have not been weaned properly from the drug. If you go too fast or stop cold turkey, you will suffer from bad withdrawal.
Sorry for the long post... I just wanted to make sure that I explained everything that happened to my daughter to you in the right way. I wish you luck... :)
You've gotten very good advice above. All of the people who are complaining about the withdrawal symptoms are reducing it very fast--way too fast. Three of my friends and I all went off of Effexor, an SNRI type of medication, which is like the one that you are taking, with no major withdrawal symptoms. We all went off of it very gradually. Really. And you should have no problem going off it if you do it gradually.
Except in my case, my depression returned. It was clear at that point that my psychiatrist was right that I needed to be on anti-depressants for the rest of my life having had depression long term.
The selective serotonin and norepinephrine reuptake inhibitors (SNRIs) work on both the seratonin and norepinephrine. It helps not only depression and fibromyalgia, but also is a good pain reliever in general. My headache specialist recommended that I increase my dose just for the purpose of better treating my severe migraines.
For me, it was the only one of many anti-depressants that worked for me after trying many of them for 25 years. And I have found that to increase the dose that I was on, totally took care of my severe depression when I was nearly suicidal from severe chronic 24/7 pain without much of a life. I had no therapy at all at the time. Not only did it take away the depression, but it also helped with my pain.
To me, this is a miracle drug.
If it's working and you're already taking it, don't worry about it.
Hi cbwm, and I understand your concern. Actually, there is a current lawsuit going on against the makers of Cymbalta, because many people have found that they could NOT get off of the med. That being said, I was on a rather high dose of Cymbalta for many years, and because of side effects, I had to go off. I was weaned VERY slowly, I believe 30mg every three weeks, until I finished. Although I didn't feel any problems going off, I will tell you that I had rages for months afterwards. Very unlike my personality, which is why we knew it was the Cymbalta. I was worried that it was permanent, but luckily it was not. Everybody is different, and everyone has a different genetic make up. You just have to try and see if the med works for you. If it works, then wonderful, you are one of the many people who swear by this medication. If after four weeks, you find no difference, then slowly get weaned off. Your doctor should prescribe smaller, and smaller increments of the med. Best wishes to you!
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jun 2014 • 2 answers
Posted 18 Jul 2014 • 2 answers
Posted 30 May 2015 • 1 answer
Posted 3 Sep 2015 • 7 answers
Posted 23 Sep 2016 • 0 answers